| Model Number |
IPN039788 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Reported as "high pressure, failure to unwrap".As reported by a teleflex clinical support specialist, "patient was emergent, stemi and when [the physician] inserted the iab and the staff started the pump, it was noted that the membrane was not opening the whole way.They received high pressure alarm, so they decided to remove the problematic iab/sheath over a wire and insert a second new sheath/iab.Patient was hemodynamically stable with gtts during the down time.The second iab worked as expected and the patient remains on the pump in the icu with no issues/no alarms".The second iab was inserted at the same insertion site.The patient condition is reported as "fine".
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag.Returned with the sample were the supplied 40cc inflation driveline tubing and the datascope inflation driveline tubing.The 40cc inflation driveline tubing was noted cut and attached to the datascope inflation driveline tubing; the total length of the combined driveline tubing was 445cm.Upon return, the distal end of the teflon sheath was noted at approximately 26.3cm from the iabc distal tip.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.Since the driveline tubing's were noted connected to each other (whereas only one driveline tubing should have been selected/ used), an in-service has been requested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states: "18.Attach opposite end of driveline tubing to control system using appropriate control system adapter." attaching two sections of driveline tubing together extends the length for the helium to travel between the iab pump and iab catheter, which can result in an inability of the balloon to properly inflate.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed and pushback was noted; the central lumen was likely blocked by dried blood.Another attempt to aspirate and flush the catheter was successfully completed after clearing dried blood from the lumen.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp using the returned inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The proximal end of the bladder did not inflate fully with each beat.This was likely due to the increased length of the returned inflation driveline tubing.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 5.5cm from the iabc distal tip.The guidewire exited through the iabc luer while excreting blood before exiting.Some blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 77.0cm from the iabc luer end.The guidewire exited through the iabc distal tip while excreting blood before exiting.Some blood was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab would not inflate comp letely is confirmed.Upon receipt of the sample, it was noted that two sections of different inflation driveline tubing's had been connected to one another by the user which resulted in an increased overall driveline length; the increased length of the user assembled driveline tubing can cause the iab to not inflate completely during use.Due to the driveline tubing's noted connected to each other, an in-service for the customer has been requested to reiterate the instructions for use (ifu) and the appropriate method for iab driveline connection.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the incorrect use of the inflation driveline tubing.The root cause of the complaint is related to customer handling.No further action required at this time.The reported complaint will be monitored for any developing trends.
Event or Problem Description